My Side Effects from Prozac (Prescribed for Unipolor Depression)

“… more than 10 minutes passed and she whipped out her prescription pad…”

 

Hello,

I’ve just visited your website and have taken advantage of the “email me with your story” area. Thought I should, anyway.

I was on Prozac for unipolar depression in 1994. I stayed on it only for 6 months and weaned myself off it. My brother-in-law is a pharmacist and so I was able to understand the correct way to get off this drug.

I went off it because of what I perceive to be side-effects. Granted, it did perhaps obscure my depression. It didn’t disappear but, it enabled me to stand back and re-evaluate how to tackle it. So in that light, not having a mind that was very negative, I was able to opt for alternative help and a different approach to my depression. Presently, it is very well under control and I’m more cognitive about it than I ever was pre-Prozac.

Having said that, I must report my perceived side-effects. After about 2 weeks on 20 milligrams once a day, I began to feel awfully hyper. I talked a blue streak at work and remember people getting up and sitting elsewhere during breaks. Also, I would just say whatever came into my mind without really evaluating it before speaking as most people do.. (or some, anyhow 🙂 Also, my eyes were weird. I had episodes when my eyes would kind of shake, if you will. Like it does when one watches a home movie and the video shakes. Except they were faster. This happened frequently. I would also salivate a lot, having to swallow often.

To my credit, I realized this was the drug. Also, what made me quite suspicious was the fact that after struggling with depression – rather realizing that was what was wrong with me for about 20 years of my life, I swallowed hard and sought help, insisting to my MD that I WAS actually depressed and that I NEED to see a shrink. I waited for that appointment for approximately 2 months. I went to see her. Upon arriving in her office and giving her a brief profile of myself – no more than 10 minutes passed and she whipped out her prescription pad and wrote me an order for Prozac. I was terribly suspicious. She wasn’t the slightest bit interested in listening to what I had to say or why I felt I should talk to her. That was my red flag.

There you have it.

Kathy Garner

Years 2000 and Prior

This is Survivor Story number 90.
Total number of stories in current database is 96

473 total views, no views today